Friday, 9 July 2010

Shout

So it turns out the tizanidine is not a miracle cure. And for the last few days we have either had this
video
Or this
And very little inbetween.

Went to the GP today to rule out anything obvious and her ears are clear, her chest is sounding beautiful, and there's nothing hard where things ought to be soft. I suppose it's a good thing she doesn't have an ear infection, but it would have been nice to know this had a temporary and fixable with antibiotics kind of a cause.

Tia

8 comments:

Swift said...

Poor Mog :( For what it's worth, I pretty much slept through my second year uni because of tizanidine...and it is a short-acting drug (in the use it for specific times sense, such as toiletting). I'm sure you have already thought of this, but it may be worth seeing how long it seems to have good effect for Mog (mine seems to peak about 1.5 hours after taking, then reduce, which isn't too helpful if you're only taking it 3 times a day).

I really hope something can be worked out for Mog...

Anonymous said...

oh I'm so sorry... poor Mog :-(
K x

Tia said...

Thanks for that. At the moment she's just on it once a day (still working up to a full dose). She takes it, and 30 minutes later she's asleep and asleep for the rest of the night. Not sure I want to start the morning dose if it just means she'll sleep the whole day long too. But not sure what else to do either.

The baclofen was fairly short-acting too - a dose at 7 meant we could bend her arms into her clothes at 7.30. But she hasn't needed suctioning since we took her off it, she hasn't had a chest infection either, and that has to be a good thing.

I really thought the tizanidine was working. If it was, I don't know why it's now stopped. And if it wasn't, then what else was going on to give her those spasm-free days?

Her nights are spasm-free, so I do think it's helping there. But she wakes with a grat gappy toothed grin, which fades as soon as we start to move her in the mornings. Hurrah for weekends and the ability to take things slowly for a couple of days.

Tia

Tina said...

Sorry to read there are no simple answers for Mog. Maybe try the morning dose though and see if there is an improvement. She may sleep an hour or so then wake up happier. The night sleeping may just be the drug relaxes her enough to sleep more naturally. Without pain is good. If it does make her too sleepy then you can reduce or withdraw it.
Hugs

Swift said...

NB: I am not a medic...

...but some of this may depend on how Mog metabolises drugs/how quickly she gets used to them. Also, tizanidine is notorious for having different concentrations depending on whether it's taken with food.

I am in the same train of thought as Tina (particularly as it has only started to be used more widely in very recent years) - my experience is that if I take a load and then sleep I will sleep through, but doses in the day only make me sleepy/sleep for 1-2 hours (but then I don't have CP or MS and eevryone is different).

Spasticity is rubbish due to the multi-factorial nature too...it's so hard to work out what is causing it to get worse/better.

I hope the weekend is better for everyone (specially with the heat tomorrow).

Doorless said...

praying the weekend is better. Alicia takes it TID. Does not make her sleepy except she is sleeping better at night. The peak is 2 hours more or less and our doctor said to try to schedule it for when we want to do something like shave under her arms , etc.

Becca said...

I'm sorry you're hurting so much, Mog. I know that the doctors and your mum are working really hard to find something to help and I hope they get it sorted out very very soon.

I just wanted to let you know that there are lots of grownups who also have spasms and pain who are on your side and rooting for you to feel better quickly. We all know how rubbish it is to have such bad pain and how much it can muck up the things you want to do.

Becca xxx

Tia - Do you have a hammock and have you tried Mog in it lately? I know someone whose wheelchair seat is essentially a hammock now 'cos of problems with big big extensor spasms.

Other thing that helps for me is doing all transfers as close to horizontal as possible, reclined hoist sling, wheelchair tilted and reclined as far back as it can go, so that I can relax down into the shape of it with the help of gravity and then do up all my straps, stop for a breather and slooooowly start sitting up a bit once my body has settled. I've found that the more reclined the ‘target’, the more likely I am to achieve a good position with my bum far enough back, too. Physios don't always tell people that but it does seem fairly universal and works for everybody I've asked who is hoisted or lifted for transfers.

kitchu said...

oh Tia i had missed this post, and now comparing it to the latest one of Mog in her new chair, it is really dramatic, the change, isn't it? my heart just broke listening to her cries. i was confused by the silence in the second post- and now happy for it.

LinkWithin

Blog Widget by LinkWithin